Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Lake Charles, LA

May 8, 2021

NWS Lake Charles, LA issued this small craft advisory at May 8, 2021, 3:34 AM CDT. It took effect at May 8, 2021, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 8, 2021, 3:34 AM CDT (08:34 UTC)
In effect from
May 8, 2021, 7:00 PM CDT
Expired
May 9, 2021, 12:00 PM CDT
In force
17 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

263 
WHUS74 KLCH 080834
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
334 AM CDT Sat May 8 2021

GMZ450-452-455-470-472-475-082200-
/O.NEW.KLCH.SC.Y.0030.210509T0000Z-210509T1600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
334 AM CDT Sat May 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
CDT SUNDAY...

* WHAT...South winds around 20 kt with gusts up to 30 kt and seas
  4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From 7 PM this evening to 11 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

K. Kuyper
3 follow-up statements
856 
WHUS74 KLCH 082056
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
356 PM CDT Sat May 8 2021

GMZ450-452-455-470-472-475-090500-
/O.CON.KLCH.SC.Y.0030.210509T0000Z-210509T1600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
356 PM CDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM CDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From 7 PM this evening to 11 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS74 KLCH 090202
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
902 PM CDT Sat May 8 2021

GMZ450-452-455-470-472-475-091600-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-210509T1600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
902 PM CDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 11 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
222 
WHUS74 KLCH 090815
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
315 AM CDT Sun May 9 2021

GMZ450-452-455-470-472-475-091700-
/O.EXT.KLCH.SC.Y.0030.000000T0000Z-210509T1700Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
315 AM CDT Sun May 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until noon CDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

K. Kuyper

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 7, 11:27 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 7, 11:27 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1127 PM CDT Fri May 7 2021

DISCUSSION...
For 05/08/2021 06z TAF Issuance.

AVIATION...
Winds have relaxed at the terminals this evening, with some high
cirrus also continuing to filter through the region. Some lowered
VIS noted in metars at BPT, but surrounding obs and areal cams
suggest this is very localized. Still, could see some periodically
lowered VIS readings through the night given the light winds and a
bit more moisture. Otherwise, VFR conditions are expected to
prevail through the TAF period with light winds tonight becoming
gusty out of the south after sunrise.

50

&&

.PREV DISCUSSION... /issued 928 PM CDT Fri May 7 2021/

DISCUSSION...
Wx map shows 1020mb sfc high over AL/MS with weak ridging across
the north central Gulf waters. Satellite imagery showing the
sct/bkn cirrus layer across the region, expected to thin out
overnight. Temperatures cooling off a bit, still ranging from the
mid 60s to mid 70s. Weak southeast flow has returned across SE
TX/S LA with the slightly higher dewpts in the lower 60s. Across
C LA, winds are calm with dewpts in the mid 50s. Thus, expect the
coolest morning lows in the upper 50s/near 60, with lower to mid
60 elsewhere. Ongoing forecast looks on track with no updates
needed at this time.

DML

PREV DISCUSSION... /issued 403 PM CDT Fri May 7 2021/

DISCUSSION...

SHORT TERM (Today through Saturday night)...

It's hard to ask for weather more pleasant than today. High
pressure nearly overhead is yielding abundant sunshine, light
northerly winds and temperatures in the lower 80s. The high will
shift east of the region overnight turning surface winds out of
the southeast which will allow dewpoints to begin creeping back
up. The tightening pressure gradient between the departing high
and a deepening low over northern Oklahoma will accelerate the
moisture return and result in breezy conditions by tomorrow
afternoon.

Jones

LONG TERM (Sunday through Friday)...
An active weather pattern is expected for a majority of the long
term with POPs being introduced starting on Sunday and extending to
the end of next week. By tomorrow southerly flow will return,
enhancing moisture advection across the area. This will prime our
area ahead of the first frontal system set to reach our area late
Sunday into early Monday. The front will slow then stall along the
gulf coast states. Sunday and Monday the models project a bulk of
the precipitation falling in our northern zones, then spreading
south. WPC D3 ERO has the northern fringe of Rapides Parish in a
marginal risk, however most of the precip is expected to the north
of us. SPC D3 SWO has a majority of the CWA in a marginal risk for
severe thunderstorms, with a slight risk clipping the northern
fringe of our SETX Counties and CenLA Parishes. Forecast soundings
support the possibility of large hail and damaging wind gusts mainly
along the line from ETX to AR.

Early to mid next week, a trough will move southeast into the
region. The potential for flooding is not a major concern, but it
will be monitored for this period. Over the northern Counties and
Parishes up to an inch of rain is forecasted ahead of this trough
while up to three inches is expected as the trough moves through. By
the end of next week, this activity is set to clear the area, being
replaced by a surface high pressure system building in and keeping
us dry for the duration of the forecast period.

Stigger/87

MARINE...
Small craft exercise caution may be needed tomorrow afternoon as a tightening
pressure gradient between high pressure to the east and a
deepening low over northern Oklahoma will result in elevated
onshore flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  58  85  67 /   0   0   0   0
LCH  85  65  84  72 /   0   0   0   0
LFT  83  60  84  68 /   0   0   0   0
BPT  85  65  84  71 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, May 8, 3:34 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
334 AM CDT Sat May 8 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-090845-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
334 AM CDT Sat May 8 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.
Quiet day as temperatures move into the 80s across the region.
Overnight temperatures drop into the upper 60s over central
Louisiana and the lake region in southeast Texas.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of unsettled weather is expected from Sunday through at
least Thursday of the coming week. There is a risk for severe storms
on Sunday into Monday, with hail and damaging wind gust being the
main threat.

High moisture content over the region will support locally heavy
rainfall. Area average rainfall amounts between one and four inches
will be possible, along with locally higher amounts. This will
increase the risk for flooding across portions of the area during
the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-090845-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
334 AM CDT Sat May 8 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight.
Moderate southerly flow will increase over the coastal waters with
the seas building through the afternoon into the evening hours. A
Small Craft Advisory late this afternoon through late Sunday morning.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Winds and seas will diminish towards the noon hour on Sunday but
will remain elevated into the work week.

Showers and thunderstorms will increase over the coastal waters from
Monday through Thursday before ending. Some storms will be capable
of strong gusty winds which will intern produce locally heavy seas
near the storm activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

K. kuyper

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.